MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE CARTESIA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE CARTESIA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-2202-30
Medical Device Problem Code Low impedance (2285)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d2b: additional pro codes nhl, pjs.
 
Event or Problem Description
It was reported that during stage one of the deep brain stimulation (dbs) implant, a low impedance was noted on the lead during functional testing.Attempts to resolve the low impedance were attempted, however were unsuccessful.The physician opted to keep the lead implanted and completed the procedure.The patient underwent the scheduled stage two of the dbs procedure four days later where the lead was removed and replaced therefore completing the scheduled and additional procedure.The patient was admitted to the hospital however was discharged several days later.The patient is doing well.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Analysis of the returned vercise cartesia lead revealed there were no shorts between contacts during electrical testing however visual inspection revealed that electrode one and the distal tip was separated from the distal end resulting with a high impedance measurement during testing.The distal tip and electrode one were not returned.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.Additionally, labeling states failure or malfunction of any of the device components, including but not limited to lead or extension breakage, electrical shorts or open circuits and lead insulation breaches, whether or not this requires explant and/or reimplantation is a known inherent risk with the use of deep brain stimulation (dbs) and is documented in the instructions for use (ifu) labeling.

Brand Name
VERCISE CARTESIA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key21665534
Report Number3006630150-2025-01701
Device Sequence Number15359857
Product Code NHL
UDI-Device Identifier08714729905271
UDI-Public08714729905271
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDB-2202-30
Device Catalogue NumberDB-2202-30
Device Lot Number7087409
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown